Alert archive / Wisconsin / Winter Storm Warnings in 2019
Winter Storm Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm warning at Nov 10, 2019, 2:16 PM CST for Vilas County, Wisconsin. It took effect at Nov 10, 2019, 6:00 PM CST. It was in force for 38 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2019, 2:16 PM CST (20:16 UTC)
- In effect from
- Nov 10, 2019, 6:00 PM CST
- Expired
- Nov 12, 2019, 7:52 AM CST
- In force
- 38 hr
- Issued by
- NWS Green Bay, WI
County Vilas County, WI
The radar
The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 7:00 AM CST | SNOW 0.6 | St Germain, WI | |
| Nov 11, 7:00 AM CST | SNOW 0.9 | Arbor Vitae, WI | |
| Nov 11, 7:00 AM CST | SNOW 1 | Eagle River, WI | |
| Nov 11, 7:00 AM CST | SNOW 1.3 | Manitowish Waters, WI | |
| Nov 11, 8:00 AM CST | SNOW 2.4 | 12 W Land O Lakes, WI | |
| Nov 12, 6:50 AM CST | SNOW 3 | Manitowish Waters, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WWUS43 KGRB 102016 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 216 PM CST Sun Nov 10 2019 ...HEAVY LAKE EFFECT SNOW EXPECTED TONIGHT INTO TUESDAY MORNING... .Light snow should continue this evening, then the snow will become heavy at times late tonight into Tuesday morning. The heavy lake effect snow will cause roads to become snow covered and slippery. Wind gusts to around 20 mph will create areas of blowing and drifting snow, resulting in poor visibilities. WIZ005-110430- /O.NEW.KGRB.WS.W.0010.191111T0000Z-191112T1500Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 216 PM CST Sun Nov 10 2019 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY... * WHAT...Heavy lake effect snow expected Light snow should continue this evening, then snow will become heavy at times late tonight into Tuesday morning. Total snow accumulations of 8 to 14 inches with locally higher amounts are possible across northwest Vilas County, with snowfall totals of 4 to 7 inches expected over the remainder of the county. * WHERE...Vilas County. * WHEN...From 6 PM this evening to 9 AM CST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the Monday morning and Monday evening commute. * ADDITIONAL DETAILS...Gusty northerly winds may create some areas of blowing or drifting snow on Monday. Visibilities may drop to a half mile or less in the heavier snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Eckberg
8 follow-up statements
885 WWUS43 KGRB 110418 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1018 PM CST Sun Nov 10 2019 ...HEAVY LAKE EFFECT SNOW EXPECTED TONIGHT INTO TUESDAY MORNING... .Snow will become heavy at times late tonight into Tuesday morning. The heavy lake effect snow will cause roads to become snow covered and slippery. Wind gusts to around 20 mph will create areas of blowing and drifting snow, resulting in poor visibilities. WIZ005-111230- /O.CON.KGRB.WS.W.0010.000000T0000Z-191112T1500Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 1018 PM CST Sun Nov 10 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Lake effect snow will become heavy at times late tonight into Tuesday morning. Total snow accumulations of 8 to 14 inches with locally higher amounts are possible across northwest Vilas County, with snowfall totals of 4 to 7 inches expected over the remainder of the county. * WHERE...Vilas County. * WHEN...Through 9 AM CST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the Monday morning and Monday evening commute. * ADDITIONAL DETAILS...Gusty northerly winds may create some areas of blowing or drifting snow on Monday. Visibilities may drop to a half mile or less in the heavier snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Kurimski
965 WWUS43 KGRB 110950 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 350 AM CST Mon Nov 11 2019 ...HEAVY LAKE EFFECT SNOW EXPECTED TONIGHT INTO TUESDAY MORNING... .Snow will become heavy at times late tonight into Tuesday morning. The heavy lake effect snow will cause roads to become snow covered and slippery. Wind gusts to around 20 mph will create areas of blowing and drifting snow, resulting in poor visibilities. WIZ005-111800- /O.CON.KGRB.WS.W.0010.000000T0000Z-191112T1500Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 350 AM CST Mon Nov 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Heavy lake effect snow. The heaviest snow is expected this afternoon and early evening. Additional snow accumulations of 6 to 10 inches are anticipated across northwest Vilas county, with 2 to 6 inches across the southeast part of the county. * WHERE...Vilas County. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the morning and evening commutes. * ADDITIONAL DETAILS...Visibilities may drop to a half mile at times in the heavier snow showers. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Wisconsin can be obtained by calling 5 1 1. && $$ Kieckbusch
885 WWUS43 KGRB 111716 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1116 AM CST Mon Nov 11 2019 ...HEAVY LAKE EFFECT SNOW EXPECTED AT TIMES THIS AFTERNOON INTO TUESDAY MORNING... .Snow will become heavy at times this afternoon into Tuesday morning. The heavy lake effect snow will cause roads to be snow covered and slippery. Wind gusts to around 20 mph will create areas of blowing and drifting snow, resulting in poor visibilities. WIZ005-120130- /O.CON.KGRB.WS.W.0010.000000T0000Z-191112T1500Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 1116 AM CST Mon Nov 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Heavy lake effect snow. The heaviest snow is expected this afternoon into Tuesday morning. Additional snow accumulations of 6 to 10 inches are anticipated across northwest Vilas county, with 2 to 6 inches across the southeast part of the county. * WHERE...Vilas County. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Monday evening and Tuesday morning commutes. * ADDITIONAL DETAILS...Visibilities may drop to a half mile or less at times in the heavier snow showers. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Eckberg
799 WWUS43 KGRB 111954 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 154 PM CST Mon Nov 11 2019 ...HEAVY LAKE EFFECT SNOW EXPECTED AT TIMES INTO TUESDAY MORNING... .Snow, which will be heavy at times will continue into Tuesday morning. The heavy lake effect snow will cause roads to be snow covered and slippery. Wind gusts to around 20 mph will create areas of blowing and drifting snow, resulting in poor visibilities. WIZ005-120400- /O.CON.KGRB.WS.W.0010.000000T0000Z-191112T1500Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 154 PM CST Mon Nov 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Heavy lake effect snow. Additional snow accumulations of 4 to 7 inches with locally higher amounts across the northwest portion of the county, with 1 to 3 inches elsewhere. * WHERE...Vilas County. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the commute this evening and Tuesday morning. * ADDITIONAL DETAILS...Visibilities may drop to a half mile or less at times in the heavier snow showers. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
195 WWUS43 KGRB 112357 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 557 PM CST Mon Nov 11 2019 ...PERIODS OF HEAVY LAKE-EFFECT SNOW EXPECTED THROUGH EARLY TUESDAY MORNING... .Cold air flowing across Lake Superior will continue to produce lake-effect snow showers tonight and early Tuesday morning. The snow is not expected to be continuous, with periods of flurries and even clear skies at some times and heavy snow at others. The snow should end by late Tuesday morning as winds become more westerly. WIZ005-120430- /O.CON.KGRB.WS.W.0010.000000T0000Z-191112T1500Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 557 PM CST Mon Nov 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Heavy lake-effect snow. Overnight snow accumulation will range from 4 to 7 inches in the snowbelt to 1 to 3 inches elsewhere. * WHERE...Vilas County. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Roads are likely to be snow covered and slippery. * ADDITIONAL DETAILS...The visibility may be reduced to as low as 1/4 mile at times in the heaviest snow showers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy lake-effect snow means lake- effect snow showers will produce a significant accumulation of snow that will make travel hazardous. If you must travel, be prepared for snow covered roads and poor visibility. Use extra caution and allow plenty of time to reach your destination. The latest Wisconsin road conditions can be obtained by calling 5 1 1. && $$ Skowronski
044 WWUS43 KGRB 120410 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1010 PM CST Mon Nov 11 2019 ...PERIODS OF HEAVY LAKE-EFFECT SNOW EXPECTED THROUGH EARLY TUESDAY MORNING... .Cold air flowing across Lake Superior will continue to produce lake-effect snow showers overnight and into early Tuesday morning. The snow is not expected to be continuous, with periods of flurries and even clear skies at some times and heavy snow at others. The snow should end by late Tuesday morning as winds become more westerly. WIZ005-121100- /O.CON.KGRB.WS.W.0010.000000T0000Z-191112T1500Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 1010 PM CST Mon Nov 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...Periods of heavy lake-effect snow showers. Additional snow accumulation between 1000 pm and 900 am will range from 3 to 6 inches in the snowbelt to an inch or two elsewhere. * WHERE...Vilas County. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Roads are likely to be snow covered and slippery. * ADDITIONAL DETAILS...The visibility may be reduced to as low as 1/4 mile at times in the heaviest snow showers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for heavy lake-effect snow means lake- effect snow showers will produce a significant accumulation of snow that will make travel hazardous. If you must travel, be prepared for snow covered roads and poor visibility. Use extra caution and allow plenty of time to reach your destination. The latest Wisconsin road conditions can be obtained by calling 5 1 1. && $$ Skowronski
188 WWUS43 KGRB 121254 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 654 AM CST Tue Nov 12 2019 ...PERIODS OF HEAVY LAKE-EFFECT SNOW EXPECTED THROUGH EARLY TUESDAY MORNING... .Cold air flowing across Lake Superior will continue to produce lake-effect snow showers early this morning. The snow should end by late morning. WIZ005-121500- /O.CON.KGRB.WS.W.0010.000000T0000Z-191112T1500Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 654 AM CST Tue Nov 12 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Lake effect snow showers. Additional snow accumulations of up to one inch. * WHERE...Vilas County. * WHEN...Until 9 AM CST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
253 WWUS43 KGRB 121352 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 752 AM CST Tue Nov 12 2019 ...ACCUMULATING SNOWFALL HAS ENDED ACROSS VILAS COUNTY THIS MORNING... .The lake effect snow showers has ended across Vilas County this morning. WIZ005-121500- /O.CAN.KGRB.WS.W.0010.000000T0000Z-191112T1500Z/ Vilas- Including the cities of Eagle River and Lac Du Flambeau 752 AM CST Tue Nov 12 2019 ...WINTER STORM WARNING IS CANCELLED... The lake effect snow showers has ended across Vilas County this morning. $$ Eckberg
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 11:10 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 10, 11:10 AM CST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1110 AM CST Sun Nov 10 2019 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Monday Issued at 401 AM CST Sun Nov 10 2019 Scattered snow showers and freezing drizzle were ongoing across far northern WI, due to northwest flow off Lake Superior. As the colder air deepens toward daybreak, the threat of freezing drizzle should come to an end. Otherwise widespread low stratus covered most of the forecast area. This was preventing temperatures from falling much, despite the passage of a cold front. A fairly quiet day is anticipated today, with only scattered light lake effect snow showers in the far north. The lake effect will be held in check by ridging over western Lake Superior and some dry air in the mid-levels. Highs should range from the middle 20s northwest to the middle 30s southeast. It appears that the band of frontogenetic precipitation will remain to our south tonight, but kept small pops in our far south to blend with surrounding offices. Of greater concern will be increasing lake effect over the far north, as cold NW-NNW flow continues, lake-H8 delta-t's increase to around 25 C, and synoptic forcing increases with the arrival of a deep upper level trough. Expect snowfall rates to increase rapidly late tonight, and continue through Monday, with accumulations of 3 to 6 inches possible in northwest Vilas county by Monday evening. Suspect we will need a Winter Weather Advisory for Vilas county late tonight through Monday night, but will let the day shift make the call on that. Lows tonight will be mainly in the upper single digits and teens, with some lower 20s near Lake Michigan. Highs on Monday should range from the middle teens northwest to the middle 20s southeast. .LONG TERM...Monday Night Through Saturday Issued at 401 AM CST Sun Nov 10 2019 The medium range models continue to advertise that the upper air pattern will deamplify towards the middle to end of the upcoming work week. This will result in more mild Pacific airmasses to invade the region. Until this occurs, forecast concerns revolve around lake effect snow potential Monday night into Tuesday, and light snow chances on Wednesday. Monday night through Tuesday night...Deep upper troughing will remain present overhead at the start of Monday evening. With steep lapse rates and saturated conditions up to 700mb, lake effect snow showers will be ongoing over north-central WI. Intensity may start to diminish overnight as drier air moves into western Lake Superior. Despite temps too cold for dendritic snow growth, could see a few additional inches over northern Vilas county. Elsewhere, broken cloud cover with scattered flurries or light snow showers may linger into the evening before retreating/diminishing into far northern WI through the night. Lake effect snow showers and clouds should continue to retreat to the north on Tuesday with the approach of the surface ridge axis. Although plenty of sunshine should be had for at least parts of the region, temps should only range from the middle teens to lower 20s. Winds will return to the south on Tuesday night as the surface high shifts east of the region. With some mid and high clouds overhead and modest boundary layer flow, low temps shouldn't have much of an opportunity to tank. Rest of the forecast...The next shortwave trough will be moving into the region on Wednesday. Details remain rather elusive, but evidence of upper divergence and low level warm advection will continue to lead to a chance of light snow. After clearing takes place on Wednesday night, should see a mostly sunny and slightly warmer day on Thursday. Thereafter, should see a slow warming trend and generally quiet conditions persist until the latter half of next weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1053 AM CST Sun Nov 10 2019 CIGS this afternoon into Monday afternoon will generally be in the VFR across east-central Wisconsin and vary from MVFR/VFR across central Wisconsin where snow flurries are possible at times. North of a Merrill to Marinette line, snow showers will continue at times during the period, with the heaviest snow showers expected at the Vilas County airports (KD25/KARV/KLNL/KEGV) where very poor visibilities are expected later tonight into Monday night. Gusty northwest winds are also expected this afternoon with gusts around 15 knots and gusts of 20 to 25 knots at most locations on Monday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MPC AVIATION.......Eckberg
Hazardous weather outlook, Nov 10, 9:08 AM CST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 908 AM CST Sun Nov 10 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111515- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 908 AM CST Sun Nov 10 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered lake effect snow showers will increase in coverage and intensity late tonight, resulting in locally hazardous travel conditions in the Lake Superior snow belt. Snow accumulations of 1 to 2 inches are anticipated over northern Vilas County. .DAYS TWO THROUGH SEVEN...Monday through Saturday Significant lake-effect snow is expected from Monday through Tuesday morning over the snow belt of Vilas county, where total snow accumulations of 6 to 10 inches are possible. Lighter snow amounts are anticipated across the bordering counties in north-central Wisconsin, which will result in slippery travel at times. The next chance of widespread snow will occur on Wednesday. Only minor accumulations are expected at this time, but slippery travel is possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-111515- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 908 AM CST Sun Nov 10 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:36 PM CST | Small Craft Advisory | GRB | 44 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.